Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
124 Doctors are Online

What causes rashes on a bald head along with sudden headache?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 1991
Answered : 2806 Questions
Question
I wear my head bald. When I shave I shave both my head and face. When I am done I always put aftershave balm on both my face and head. Sometimes due to the humidity from the shower (even though I put the aftershave on in the bedroom that is connected to the bathroom) I can't really get my head dry enough from the towel. Therefore, when I put on the balm there is this humidity on my head interacting with the balm. Recently after doing what I just described I put on a knit cap (I live in Michigan and it is cold) and left the house. Later I noticed a red sensation on the area of my face/head where the outline of the cap would be. The sensation later developed into several small bumps. The bumps only covered a very small area. It seems to be correcting itself but the problem also caused a very bad headache that lasted a few days. Could this adverse reaction be from the fact that I was fresh shaved, and the moisture from the humidity along with the aftershave balm and finally putting on the knit cap? I'm particularly concerned that a headache came with the rash.
Fri, 1 Jun 2018 in Skin Hair and Nails
 
 
Answered by Dr. Bonnie Berger-Durnbaugh 20 minutes later
Brief Answer:
Questions so that I can advise:

Detailed Answer:
Hello and welcome,

Would you be able/willing to upload a few good digital pictures so that I can see what the rash looks like? Best is if there is good lighting but no flash. At least 2 pictures, one up close so I can see what the skin looks like and one farther away so I can see the overall pattern.

This may be a contact dermatitis. The headache may be a tension headache if the muscles were tense from the irritation of the rash, but I can't say for sure. Was the headache worse at the base of the head/neck or in specific areas?

If you can list the ingredients in the aftershave, I can take a look at that.

Also, is your hat made of wool or something else? And is it new and a deep color dye?
Above answer was peer-reviewed by
 
Follow-up: What causes rashes on a bald head along with sudden headache? 2 hours later
The rash seems to be in the final stage, almost like it has scabbed over and the scab has begun falling off. Considering that, do you think a picture will help?

As for the headache, the focal point was definitely near the rash. However, for about a day it went around the entire circumference of my head. It's not an issue anymore but when it was no longer my entire head, I still felt the headache around the rash.

My hat is a polyester acrylic blend and yes it is new.
 
 
Answered by Dr. Bonnie Berger-Durnbaugh 43 minutes later
Brief Answer:
Thoughts on this

Detailed Answer:
Hi -

I'm giving this some thought but can't say I know with absolute certainty what's going on. Here are some of my thoughts:

The hat has XXXXXXX that was irritating on the skin, particularly if the aftershave has alcohol or something irritating in it. Maybe washing the hat, if it's washable, might get some of whatever might be irritating in it out. It might have some sort of treatment in it too, such as a chemical to make it water resistant.

Another thought is that the hat is tight and this caused irritation in certain areas.

If the pain from the headache felt like a typical headache, it might be that the muscles tightened, maybe from the inflammation from the rash.

If the pain was superficial, in the skin, it might be that you were feeling the inflammation from the rash.

I don't know that humidity would cause a bad reaction with the aftershave as, after all, those are the conditions that people usually put aftershave on their face. However, having moisture on your skin and then having cloth on top of it might have caused irritation.

Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor